MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBE-200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a 6fr sheath to dorsalis pedis for pedal access was gained and a 2.0 classic diamondback peripheral orbital atherectomy device (oad) was advanced to 90% stenosed, heavily calcified, non tortuous proximal anterior tibial (at) for treatment.The vessel diameter was 3.5 mm.The sound of device bogging down was heard and when the physician pulled the oad, it was unsuccessful.Several attempts were made to pull it out, but it was unable to remove the oad.The catheter was cut off the device and attempted to remove again, but it failed.After several more attempts, the catheter separated and an attempt was made to snare the crown out, but was unsuccessful.The crown was stuck in distal anterior tibial artery and a stent was placed over the crown to keep it in place.It was unknown why the oad was stuck.The patient was discharged the same day and was stable.
 
Event or Problem Description
It was reported that a 6fr sheath to dorsalis pedis for pedal access was gained and a 2.0 classic diamondback peripheral orbital atherectomy device (oad) was advanced to 90% stenosed, heavily calcified, non tortuous proximal anterior tibial (at) for treatment.The vessel diameter was 3.5 mm.The sound of device bogging down was heard and when the physician pulled the oad, it was unsuccessful.Several attempts were made to pull it out, but it was unable to remove the oad.The catheter was cut off the device and attempted to remove again, but it failed.After several more attempts, the catheter separated and an attempt was made to snare the crown out, but was unsuccessful.The crown was stuck in distal anterior tibial artery and a stent was placed over the crown to keep it in place.It is unknown why the oad was stuck.The patient was discharged the same day and was stable.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis and detailed analysis was performed on the returned device.The reported entrapment of device, foreign body in patient, and unexpected medical intervention could not be confirmed through analysis due to the operational context of the reported complaints.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported stuck driveshaft appears to be related to circumstances of the procedure.The oad was returned with the driveshaft and engaged guide wire cut.The distal driveshaft and guide wire segments were not returned for analysis.Engineering review of the device data log showed that the 5th and 6th spin on low speed ended in a stall.It is unknown if the stall events in the data log are related to the stuck device.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions, component code), h11.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3008814558
14740 kirby dr
houston TX 77047
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23144867
Report Number3004742232-2025-00285
Device Sequence Number21311493
Product Code MCW
UDI-Device Identifier10850000491349
UDI-Public(01)10850000491349(17)270430(10)571055-1
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBE-200
Device Catalogue Number7-10059-09
Device Lot Number571055-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer11/06/2025
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale
Patient Weight91 KG
Patient EthnicityHispanic